Alert archive / Louisiana / Flash Flood Warnings in 2022
Flash Flood Warning 30, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Aug 24, 2022, 9:49 AM CDT for Allen Parish, Beauregard Parish, Calcasieu Parish, Louisiana; Newton County, Orange County, Texas. It was in force for 4 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2022, 9:49 AM CDT (14:49 UTC)
- Expired
- Aug 24, 2022, 2:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allen Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Newton County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 34 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 10:33 AM CDT | FLASH FLOOD | 5 Se De Quincy, LA | LOCAL WATER LEVEL GAGE SHOWS WATER OVER THE BANKS ON LITTLE RIVER. |
| Aug 24, 10:40 AM CDT | FLASH FLOOD | 1 Nne Westlake, LA | LOCAL WATER LEVEL GAGE INDICATES WATER OUT OF THE BANKS. |
| Aug 24, 11:34 AM CDT | HEAVY RAIN 5.99 | 1 N De Quincy, LA | |
| Aug 24, 11:35 AM CDT | HEAVY RAIN 5.24 | 1 Ene De Quincy, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 585 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
938
WGUS54 KLCH 241449
FFWLCH
LAC003-011-019-TXC351-361-241900-
/O.NEW.KLCH.FF.W.0030.220824T1449Z-220824T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
949 AM CDT Wed Aug 24 2022
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Southwestern Allen Parish in southwestern Louisiana...
Southern Beauregard Parish in southwestern Louisiana...
Northwestern Calcasieu Parish in southwestern Louisiana...
South Central Newton County in southeastern Texas...
Northeastern Orange County in southeastern Texas...
* Until 200 PM CDT.
* At 949 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lake Charles, Sulphur, Westlake, Vinton, De Quincy, Fields,
Singer, Ragley, Starks, Moss Bluff, Deweyville, Oretta, Buhler,
Lunita, Edgerly, Bivens, Gillis, Longville, Bancroft and Carlyss.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3018 9372 3032 9381 3050 9376 3061 9369
3070 9353 3072 9325 3063 9309 3043 9311
3042 9311 3042 9313 3040 9313 3038 9313
3038 9312 3027 9314 3022 9330 3021 9345
3018 9360
FLASH FLOOD...RADAR INDICATED
$$
K. KuyperWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 9:33 AM CDT, 16 minutes earlier.
Area forecast discussion, Aug 24, 9:33 AM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
933 AM CDT Wed Aug 24 2022
...New UPDATE...
.UPDATE...
Issued at 918 AM CDT Wed Aug 24 2022
The wet pattern continues this morning with widespread light
showers with embedded heavier rainfall spread across much of
central, south central and southwest Louisiana. The general trend
from the latest high res guidance is for this activity to persist
over the next few hours with additional development across
southeast Texas through the early afternoon. This should be
followed by a gradual lowering of coverage through the evening. The
precip and cloud cover will once again hold afternoon highs in
the low to mid 80s.
Will evaluate the need to extend the flood watch further with the
afternoon package, but trends so far this morning make that a
likely proposition.
Jones
&&
.SHORT TERM...
(Today and tonight)
Issued at 215 AM CDT Wed Aug 24 2022
Scattered thunderstorms are redeveloping already this morning.
Radar estimates over the past 4 days from at some locations are 5
to 10", however most locations are 1 to 5" with lesser amounts
near the coast. The ground is generally saturated across a large
portion of the area, especially the northern zones.
A cold front remains stalled to the north with a very moist air
mass in place south of the boundary. PWATs are above the 90th
percentile. With the weak convergence and upper divergence in
place and the high moisture content, high rain chances are
anticipated. While guidance has seemed to somewhat overestimate
coverage, widespread convection is expected. Hi-res guidance is
indicating fairly high rainfall totals over locations that
have received significant amounts over the past few days, plus
they are slightly more focused from Jefferson Co through Rapides.
Opted to expand the FFA farther south for today.
A lull in convection may occur this evening, however another round
of wet weather is expected Thursday as the same pattern remains in
place.
For Friday the weak surface convergence begins to lift northwest,
but the overall pattern will remain in place. More rain.
&&
.LONG TERM...
(Thursday through Tuesday)
Issued at 215 AM CDT Wed Aug 24 2022
Forecast for this weekend into early next week look to remain on the
wet side with above seasonal pops each day. The reason will be a
relative weakness overhead in the sub-tropical ridge, while
southerly flow continues to bring in abundant Gulf moisture. Even
though there will be no low level surface boundary around to focus
storm development, daytime heating and an active sea breeze should
be enough for a good deal of showers and storms from late morning
into the afternoon.
With the expected extra cloud cover and convection, high
temperatures each day are expected to be a little below climo norms.
07/Rua
&&
.AVIATION...
(12Z TAFS)
Issued at 616 AM CDT Wed Aug 24 2022
Showers and storms will continue to produce lower vis and ceilings
through the afternoon. A lull may occur late today, however
additional convection may redevelop late tonight along the coast
and move inland. SW winds will gradually back to SE during the
period.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 87 74 88 73 / 100 60 80 40
LCH 86 73 86 73 / 100 70 90 60
LFT 85 75 86 75 / 100 70 100 60
BPT 87 74 88 74 / 90 70 80 60
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch until 7 PM CDT this evening for LAZ027>033-041>043.
TX...Flood Watch until 7 PM CDT this evening for TXZ180-201-215-216-
259>262.
GM...None.
&&
SHORT TERM...66
LONG TERM....07
AVIATION...05Hazardous weather outlook, Aug 24, 3:56 AM CDT, 5 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 356 AM CDT Wed Aug 24 2022 LAZ027>030-TXZ180-201-259>262-250900- Vernon-Rapides-Avoyelles-Beauregard-Tyler-Hardin-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 356 AM CDT Wed Aug 24 2022 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Heavy rain may occur today on already saturated soils. Widespread thunderstorms are expected and some may produce frequent lightning with gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Scattered to numerous thunderstorms are expected each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ031>033-041>043-TXZ215-216-250900- Allen-Evangeline-St. Landry-Calcasieu-Jefferson Davis-Acadia- Jefferson-Orange- 356 AM CDT Wed Aug 24 2022 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for central Louisiana, southwest Louisiana and southeast Texas. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Heavy rain may occur today on already saturated soils. Widespread thunderstorms are expected and some may produce frequent lightning with gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Scattered to numerous thunderstorms are expected each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ044-045-052>055-073-074-250900- Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin-West Cameron-East Cameron- 356 AM CDT Wed Aug 24 2022 This Hazardous Weather Outlook is for south central Louisiana and southwest Louisiana. .DAY ONE...Tonight. Widespread thunderstorms are expected and some may produce frequent lightning with gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered to numerous thunderstorms are expected each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-250900- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Coastal waters from Cameron LA to High Island TX from 20 to 60 NM- Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 356 AM CDT Wed Aug 24 2022 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. Scattered to numerous showers and thunderstorms are expected this afternoon and tonight. Stronger storms could produce locally higher winds and seas, along with occasional cloud to water lightning and heavy rainfall reducing visibility to less than one mile at times. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered to numerous thunderstorms are expected each day through the week. Locally higher winds and seas along with occasional to frequent cloud to water lightning and heavy rainfall can be expected with the storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 24, 9:42 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
942 AM CDT WED AUG 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 AM FLASH FLOOD 2 SSE ALEXANDRIA 31.26N 92.45W
08/24/2022 RAPIDES LA 911 CALL CENTER
WATER COMING INTO HOME.
&&
KGKThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 9:26 AM CDT | Flash Flood Warning | LCH | Avoyelles, Rapides, Vernon | 3 hr |
| Aug 24, 10:47 AM CDT | Flash Flood Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 3 hr |
| Aug 24, 1:25 PM CDT | Flash Flood Warning | LCH | Calcasieu | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 2022Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.